Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 8, 2007, 12:56 AM EDT for Wexford County, Michigan. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2007, 12:56 AM EDT (04:56 UTC)
- Expired
- Jun 8, 2007, 1:59 AM EDT
- In force
- 63 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 96 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:23 AM EDT | TSTM WND DMG | Cadillac, MI | NUMEROUS TREES AND POWER LINES DOWN ACROSS WEXFORD COUNTY. ONE TREE COLLAPSED ON TOP OF A ROOF. |
| Jun 8, 1:25 AM EDT | TSTM WND DMG | Manton, MI | 4 TO 5 INCH DIAMETER TREE BRANCHES DOWN. WATER COVERING PORTIONS OF US-131. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 11:54 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 080457
SVRAPX
MIC165-080600-
/O.NEW.KAPX.SV.W.0016.070608T0456Z-070608T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1256 AM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 200 AM EDT
* AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF YUMA...OR ABOUT
12 MILES SOUTH OF THOMPSONVILLE...MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
YUMA...
HARRIETTA...
MESICK...
SHERMAN...
BUCKLEY...
BOON...
MEAUWATAKA...
CADILLAC...
AT 1250 AM...SEVERAL LARGE TREES WERE REPORTED DOWN IN THE CITY OF
MANISTEE WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4419 8581 4451 8582 4451 8579 4450 8577
4450 8536 4420 8536
$$3 follow-up statements
000
WWUS34 KAPX 080521
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
120 AM EDT FRI JUN 8 2007
MIC165-080600-
/O.CON.KAPX.SV.W.0016.000000T0000Z-070608T0600Z/
WEXFORD MI-
120 AM EDT FRI JUN 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR WEXFORD COUNTY...
AT 119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MEAUWATAKA...OR ABOUT 8
MILES NORTHWEST OF CADILLAC...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CADILLAC...
MANTON...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4419 8581 4451 8582 4451 8579 4450 8577
4450 8536 4420 8536
$$000
WWUS34 KAPX 080540
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
140 AM EDT FRI JUN 8 2007
MIC165-080600-
/O.CON.KAPX.SV.W.0016.000000T0000Z-070608T0600Z/
WEXFORD MI-
140 AM EDT FRI JUN 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR WEXFORD COUNTY...
AT 139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF
MANTON...OR ABOUT 3 MILES NORTHWEST OF LAKE CITY...MOVING EAST AT 50
MPH.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4419 8581 4451 8582 4451 8579 4450 8577
4450 8536 4420 8536
$$000
WWUS34 KAPX 080559
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
159 AM EDT FRI JUN 8 2007
MIC165-080609-
/O.CAN.KAPX.SV.W.0016.000000T0000Z-070608T0600Z/
WEXFORD MI-
159 AM EDT FRI JUN 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR WEXFORD COUNTY IS CANCELLED...
AT 159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4419 8581 4451 8582 4451 8579 4450 8577
4450 8536 4420 8536
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:42 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 7, 10:42 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1042 PM EDT THU JUN 7 2007 .UPDATE...DEEP LOW PRESSURE SYSTEM AND ASSOCIATED MID LEVEL WAVE MOVING QUICKLY INTO SRN ONTARIO THIS EVENING...COLD FRONT EXTENDING DOWN THROUGH NW WISCONSIN AS OF 02Z. DRYLINE OUT AHEAD OF THE FRONT ROUGHLY ACROSS NORTH CENTRAL WISCONSIN...AND SOME RENEWED CONVECTION ALONG THE DRYLINE HEADING NE TOWARD CENTRAL UPPER MICHIGAN. FURTHER SOUTH...SCT LINE OF CONVECTION ACROSS SE WISCONSIN INTO ILLINOIS ALONG LEADING EDGE OF MID LEVEL COOLING...HEADING NE TOWARD NRN LOWER MICHIGAN ATTM. 00Z APX SOUNDING TELLS THE STORY THUS FAR. MLCAPE RUNNING AROUND 600 J/KG...BUT A STRONG CAP IN PLACE JUST ABOVE 750 MB YIELDING NEARLY 170 J/KG OF CONVECTIVE INHIBITION. COMBINED WITH WEAK LOW LEVEL CONVERGENCE WELL AHEAD OF THE FRONT...EARLIER CONVECTION ACROSS WISCONSIN AS WELL AS THIN LINE OF SHOWERS/THUNDER THAT MOVED THROUGH NRN MICHIGAN PRETTY MUCH DWINDLED PRESSING INTO THE CAPPED ENVIRONMENT. SO UPSTREAM CONVECTION HAS NOT DEVELOPED THIS EVENING AS ANTICIPATED. HOWEVER...STILL IN A WAIT AND SEE MODE AT THIS JUNCTURE AS MID LEVEL COOLING PROCEEDS OVERNIGHT (ERODING THE CAP) AND UPSTREAM FRONT SWINGS INTO THE REGION LATE. ALTHOUGH WE ARE OBVIOUSLY PAST PEAK HEATING...STILL A DECENT MIXED LAYER AND STRONG WINDS ALOFT TO TAP INTO IF WE DO GET STORMS TO DEVELOP AND MOVE INTO THE REGION. BUT HAVE TONED DOWN THE SEVERE WEATHER THREAT IN THE HAZARDOUS WEATHER OUTLOOK/SPECIAL WEATHER STATEMENT BASED ON THE TRENDS AND WILL MAKE SOME POP ADJUSTMENTS TO THE GRIDS/ZONE FORECASTS. ADAM && .AVIATION...ISSUED AT 818 PM. STRONG LOW PRESSURE SYSTEM CENTERED NEAR DULUTH THIS EVENING WITH A COLD FRONT STRETCHING DOWN THROUGH NW WISCONSIN. WELL AHEAD OF THE FRONT...INITIAL LINE OF WDLY SCT SHOWERS/ISOLATED THUNDER WILL IMPACT THE PLN/APN TAF SITES THROUGH 01Z. SCT THUNDERSTORMS NOW OVER EASTERN WISCONSIN EXPECTED TO MOVE THROUGH NRN LOWER MICHIGAN AFTER 02Z AT TVC/PLN AND APN AFTER 04Z. HOWEVER...OVERALL EVOLUTION AND COVERAGE OF THUNDERSTORMS REMAIN IN QUESTION. BUT WITH STRONG WINDS PRESENT ALOFT ANY THUNDERSTORMS OVERNIGHT HAVE THE POTENTIAL OF PRODUCING VERY STRONG WINDS AT THE SURFACE AND LARGE HAIL. COLD FRONT PASSES THROUGH NRN LOWER MICHIGAN BETWEEN 12Z AND 16Z FRIDAY MORNING WITH A WIND SHIFT INTO THE NORTHWEST. THIS WILL BRING AN END TO THE SHOWER/THUNDERSTORM THREAT ACROSS NRN MICHIGAN...BUT FOLLOWED BY VFR CIGS FROM MIDDAY ONWARD AS COOLER AIR MOVES INTO THE REGION. ADAM && .PREV DISCUSSION...ISSUED AT 324 PM. ...SEVERE WEATHER EXPECTED TONIGHT... .DISCUSSION...981MB SURFACE LOW LIFTING INTO NORTHERN MN. AS FEARED...WARM FRONT HAS UTTERLY FAILED TO LIFT NORTHWARD THRU EASTERN UPPER MI...WITH SE WINDS AND COOL TEMPS IN THE ST MARYS VALLEY. TORNADO WATCHES ARE ALREADY UP UPSTREAM...AS DEEP CONVECTION HAS FIRED ALONG A COLD FRONT MARCHING ACROSS IOWA AND INTO WESTERN WI. CONVECTIVE TRENDS TONIGHT ARE THE CLEAR MAIN PROBLEM OF THE DAY. STILL-STRONG SYNOPTIC WINDS ARE A SECONDARY CONCERN. TONIGHT...IN SHORT...WEATHER STILL LOOKS NASTY TONIGHT. LOW CLOUD DECK IN WI IS OCCURRING IN THE AREA WITH THE HIGHEST LOW-LEVEL MOISTURE CONTENT...AND WHERE DEEP CONVECTION IS INHIBITED BY A CAP (THOUGH SOME CELLS HAVE FIRED IN NE WI). THE BACK EDGE OF THAT CLOUD DECK IS WHERE COLD ADVECTION AND ASCENT ALOFT IS RUPTURING THE CAP...THUS THAT IS WHERE STORMS ARE FIRING. EXTRAPOLATION AND MODEL PROGS AGREE THAT THIS CAP EROSION WILL ENTER NORTHERN/WESTERN PARTS OF THE FORECAST AREA AS SOON AS 03Z IN WESTERN CHIP/MACK...03Z TO 06Z THRU EASTERN UPPER AND ENTERING NW LOWER MI...AND LATER IN NE LOWER. THIS IS IN CONCURRENCE WITH EARLIER TIMING FORECASTS. CURRENT ACTIVITY IN NE WI DOES NOT APPEAR TO BE SURFACE BASED...AND SHOULD NOT DEVELOP INTO ANYTHING MAJOR GIVEN THE STRONG CAP IN PLACE HERE (IT IS NOT TAPPING AS MUCH INSTABILITY AS ACTIVITY FURTHER WEST). IF ANYTHING...INSTABILITY LOOKS TO BE GREATER THAN EARLIER PROGGED. SURFACE TEMPS IN THE MID/UPPER 70S...AND DEW POINTS IN THE LOWER 60S...SUPPORT ML CAPES AROUND 1K J/KG. THAT IS A CONSIDERABLE AMOUNT OF SURFACE BASED CAPE...ESPECIALLY FOR THE MIDDLE OF THE NIGHT. WHEN COMBINED WITH 50-60KT 850MB WINDS...AND 70KT 500MB WINDS (AND A NEAR 100KT JET UPSTREAM)...THE SET-UP IS EXCEPTIONALLY POTENT. THERE IS SIGNIFICANT MID-LEVEL DRY AIR UPSTREAM OF THE DEVELOPING UPSTREAM STORMS. THIS SHOULD ALLOW SIGNIFICANT COLD POOL PRODUCTION...AND PRODUCE A TRANSITION TO LINEAR MULTICELL CONVECTION WITH TIME. STORMS MAY MOVE THRU AS A SINGLE BIG LINE... OR IN MULTIPLE SMALLER LINE SEGMENTS. STRAIGHT LINE WINDS ARE THE MAIN CONCERN...AND COULD BE EXTENSIVE. ISOLATED TORNADOES ARE POSSIBLE...EITHER NON-SUPERCELLULAR WITH BOWING LINE SEGMENTS. THE POTENTIAL FOR EMBEDDED SUPERCELLS CANNOT BE IGNORED AS WELL...NOW THAT IT LOOKS MORE UNSTABLE THAN EARLIER PROGGED. THAT POTENTIAL WOULD BE HIGHER WITH MULTIPLE SMALLER LINE SEGMENTS...RATHER THAN ONE BIG LINE. SMALL ADJUSTMENTS TO TIMING OF PRECIP WILL BE MADE IN THE GRIDS... BUT BY AND LARGE THE THUNDER FORECAST WILL REMAIN UNCHANGED. WILL CARRY WIND ADVISORY THRU 8 PM. MULTIPLE REPORTS OF TREE DAMAGE RECEIVED FROM MANISTEE COUNTY...THOUGH GENERALLY OB SITES ARE STAYING SHORT OF CRITERIA. THAT SAID...A 42MPH GUST AT GLR IS RESPECTABLE. WINDS SHOULD SUBSIDE OVER LAND AFTER PEAK HEATING. FEEL REASONABLY COMFORTABLE IN KEEPING GALES ONLY WHERE COASTAL CONVERGENCE IS MOST FAVORABLE...WHICH IS SOUTH OF SLEEPING BEAR. ZOLTOWSKI FRIDAY...MODEL DATA IS IN GOOD AGREEMENT WITH THE STORM SYS MOVING OVR THE UPPER MIDWEST AND CENTRAL PLAINS. THE FRONT IS FCST TO BE ARND LAKE MICHIGAN/NW LWR MI BY 12Z FRIDAY. THE FRONT IS THEN FCST TO MOVE EAST OF LAKE HURON BTW 18Z AND 21Z FRI. THE AIRMASS IN ADVANCE OF THE FRONT WILL REMAIN MST AND UNSTABLE WITH 850 DEW PTS AROUND 14C...LIS AROUND ZERO...K INDEX OF 36C...CAPES NEAR 1400 J/KG AND 850 MB WINDS NEAR 35 MPH. WILL CONT WITH SHOWERS AND THUNDERSTORMS ALL ZONES IN THE MORNING IN ADVANCE OF THE FRONT. COULD SEE SOME LOCALLY HEAVY RAINFALL WITH 850 DEW PTS OF 14C AND A K INDEX NEAR 37C. HOWEVER STORMS SHOULD BE MOVING RATHER FAST WITH 850 MB WINDS TO 35 KNOTS...SO WILL LEAVE OUT MENTION OF HEAVY RAIN AT THIS POINT. WILL DROP MENTION OF THUNDERSTORMS OVER NORTHWEST LOWER IN THE AFTERNOON....BUT WILL KEEP THE MENTION OF AFTN THUNDERSTORMS ALONG THE LAKE HURON SHORELINE UNTIL FRONT PASSES EAST OF THE LAKE. WILL KEEP A SMALL CHANCE OF AFTN SHOWERS IN THE FORECAST FOR NORTHWEST LOWER AND EAST UPPER...AS LINGERING UPPER LEVEL CYCLONIC FLOW AND MSTR CONTS TO INFLUENCE THE UPPER LAKES. HIGH TEMPERATURES AND HOURLY TEMP TRENDS WILL BE TOUGH TO NAIL DOWN FOR FRIDAY. 850 MB TEMPS AHEAD OF THE FRONT WILL BE NEAR 16C FALLING TO 4C/5C OVER THE WESTERN LAKES BEHIND THE FRONT IN THE AFTERNOON. WILL KEEP NORTHEAST LOWER WARM THROUGH THE DAY...HOWEVER WILL MENTION TEMPS FALLING OR NEAR STEADY OVER NORTHWEST LOWER AND EAST UPPER MICHIGAN. FRIDAY NIGHT...NEARLY ZONAL FLOW ALOFT WILL COMBINE WITH AN AREA OF HIGH PRESSURE BUILDING BACK INTO THE REGION FROM THE SOUTH AND WEST. COOLER AND DRIER AIR WILL ALSO FILTER INTO THE REGION FRIDAY NIGHT. SOUNDING DATA AND MSTR PROGS SHOW 850/500 MB RH DROPPING TO AROUND 30 PCT. OVERALL WILL MENTION SKIES BECOMING PARTLY CLOUDY WITH DRY CONDITIONS. SATURDAY...SURFACE HIGH PRESSURE STRENGTHENS OVER THE GREAT LAKES... WHILE BECOMING CENTERED OVER THE STATE BY THE AFTERNOON. AT UPPER LEVELS...A 850 MB RIDGES BUILDS IN OVR THE REGION WITH NEARLY ZONAL FLOW AT 500/700 MB. MODEL SOUNDING DATA AND MSTR PROGS AGAIN SHOWING DRY CONDS TO LINGER OVER THE REGION...AS 850/500 MB RH DRYS A LITTLE MORE TO 25 PCT. MODEL SOUNDINGS SHOW MIXING THROUGH 850 MB...WHILE 850 MB TEMPS ARE PROGGED TO BE AROUND 8C/9C. OVERALL WILL MENTION AFTN HIGHS IN THE MID 70S WITH MOSTLY SUNNY SKIES. SATURDAY NIGHT WILL LEAVE DRY AS SURFACE HIGH PRES REMAINS CENTERED OVER THE GREAT LAKES. ADDITIONAL SUBSIDENCE WILL BE GENERATED BY AN UPPER LVL RIDGE BUILDING OVER THE STATE THROUGH THE EVENING. SUNDAY THROUGH THURSDAY... HIGH PRESSURE WILL DOMINATE THE FORECAST SUNDAY THROUGH WEDNESDAY... AS THE AREA OF HIGH PRESSURE THAT WAS CENTERED OVER THE STATE SUNDAY...ROTATES SLOWLY TOWARD THE EAST COAST AND BECOMES ELONGATED ALONG THE MID ATLANTIC SEABOARD FOR THE BEGINNING OF THE UP COMING WORK WEEK. CORRESPONDING UPPER LEVEL PATTERNS SUGGEST...RIDGING TO BEGIN BUILDING INTO THE GREAT LAKES SUNDAY AND STRENGTHENING THROUGH THE UP COMING WORKWEEK. THE UPPER RIDGING PATTERN REACHES FULL STRENGTH OVER THE REGION TUESDAY AND WEDNESDAY IN ADVANCE OF A DEVELOPING STORM SYSTEM OVR THE CENTRAL PLAINS/UPPER MIDWEST. 850 MB TEMPS CONTINUALLY WARM OVER THE GREAT LAKES THROUGH THE PERIOD IN RESPONSE TO THE STRENGTHENING UPPER LEVEL RIDGING PATTERN. 850 MB TEMPS WARM FROM 11C MONDAY TO NEAR 16C TUESDAY NIGHT AND WEDNESDAY. THEREFORE WILL SLOWLY WARM TEMPS FROM THE MID 70S SUNDAY TO THE LOW AND MID 80S WED. WILL KEEP THURSDAY DRY FOR NOW...EVEN WITH THE DEVELOPING CENTRAL PLAINS/UPPER MIDWEST STORM SYSTEM PUSHING TWD THE WRN LAKES. THE STRENGTH OF THE SURFACE AND UPPER LEVEL RIDGING PATTERNS SHOULD KEEP THAT SYSTEM AT BAY UNTIL FRIDAY/SATURDAY. SWR && .APX WATCHES/WARNINGS/ADVISORIES...GALE WARNING LMZ345 THRU TONIGHT. &&
Hazardous weather outlook, Jun 7, 11:45 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1145 PM EDT THU JUN 7 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-081000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1145 PM EDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...REST OF TONIGHT SEVERE THUNDERSTORMS REMAIN POSSIBLE TONIGHT ACROSS NORTHERN LOWER MICHIGAN. THUNDERSTORMS...SOME POSSIBLY SEVERE...ARE EXPECTED TO REACH EASTERN UPPER MICHIGAN AND THE LAKE MICHIGAN COAST OF NORTHWEST LOWER MICHIGAN AROUND MIDNIGHT OR SHORTLY AFTER...AND THEN SPREAD RAPIDLY NORTHEAST ACROSS THE REMAINDER OF NORTHERN MICHIGAN THROUGH THE EARLY MORNING HOURS. DAMAGING WIND GUSTS UP TO 75 MPH WILL BE THE MAIN THREAT. AN ISOLATED TORNADO CANNOT BE RULED OUT. LARGE HAIL...UP TO AN INCH IN DIAMETER...IS ALSO POSSIBLE. PLEASE SEE ONGOING WATCHES FOR FURTHER DETAILS. THERE IS AN INCREASED RISK OF RIP CURRENTS TONIGHT ACROSS THE LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN...ESPECIALLY ALONG US-2 WEST OF THE MACKINAC BRIDGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING IN PARTS OF NORTHERN LOWER MICHIGAN. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT. DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. MSB
In the hours before
Special weather statement, Jun 7, 10:19 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1019 PM EDT THU JUN 7 2007 MIZ008-015>036-041-042-080600- CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1019 PM EDT THU JUN 7 2007 ...SEVERE WEATHER STILL POSSIBLE TONIGHT... AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER SOUTHWEST ONTARIO WILL CONTINUE TO MOVE RAPIDLY NORTHEAST TONIGHT. WARM AND HUMID AIR IS SURGING NORTHWARD AHEAD OF THIS SYSTEM. AS THE ATTENDANT COLD FRONT SWEEPS INTO THIS UNSTABLE AIRMASS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND RACE NORTHEASTWARD AT 50 TO 60 MPH THROUGH NORTHERN MICHIGAN. THE MOST WIDESPREAD ACTIVITY IS EXPECTED TO OCCUR VERY LATE THIS EVENING THROUGH THE EARLY MORNING HOURS. THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS APPROACHING 75 MPH AS WELL AS LARGE HAIL UP TO AN INCH IN DIAMETER. THIS IS A POTENTIALLY DANGEROUS EVENT. LOOSE OBJECTS OUTDOORS SHOULD BE BROUGHT INSIDE. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR UPDATES ON THIS WEATHER SITUATION. MSB
Local storm report, Jun 8, 12:56 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1256 AM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG MANISTEE 44.24N 86.33W
06/08/2007 MANISTEE MI LAW ENFORCEMENT
NUMEROUS TREES AND A FEW POWER LINES DOWN IN THE CITY OF
MANISTEE.
&&
ADAMThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:28 AM EDT | Special Marine Warning | APX | 35 min | |
| Jun 8, 12:31 AM EDT | Severe Thunderstorm Warning | APX | Manistee | 59 min |
| Jun 8, 1:02 AM EDT | Severe Thunderstorm Warning | APX | Grand Traverse | 58 min |
| Jun 8, 1:18 AM EDT | Severe Thunderstorm Warning | APX | Kalkaska, Missaukee | 57 min |
| Jun 8, 1:48 AM EDT | Severe Thunderstorm Warning | APX | Crawford, Roscommon | 58 min |
| Jun 8, 2:12 AM EDT | Severe Thunderstorm Warning | APX | Oscoda | 63 min |
| Jun 8, 2:47 AM EDT | Severe Thunderstorm Warning | APX | Presque Isle | 38 min |
| Jun 8, 2:49 AM EDT | Special Marine Warning | APX | 56 min | |
| Jun 8, 11:52 AM EDT | Special Marine Warning | APX | 53 min | |
| Jun 8, 12:03 PM EDT | Severe Thunderstorm Warning | APX | Presque Isle | 17 min |
| Jun 8, 12:37 PM EDT | Special Marine Warning | APX | 53 min | |
| Jun 8, 1:02 PM EDT | Severe Thunderstorm Warning | APX | Alpena | 43 min |
| Jun 8, 1:22 PM EDT | Special Marine Warning | APX | 53 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.